Home / Health / A stunning drug became a woman's blood blue

A stunning drug became a woman's blood blue



She turned blue. Literally.

Doctors Otis Warren and Benjamin Blackwood wrote about the case in a study published in the New England Journal of Medicine on Thursday.

They attributed her blueness to an anesthetic used by the woman, which killed the nerve endings in

"She reported having used large amounts of topical benzocaine the night before for a toothache," the two co-authors wrote.

CNN has reached out to Otis Warren, emergency physician at Miriam Hospital in Providence, Rhode Island, waiting to hear back.

It is caused by low oxygen levels

Blackwood wrote that the patient was "cyanotic", a clinical term for the blue appearance.

According to Healthline, cyanosis is usually caused by low oxygen levels in red blood cells or problems with getting oxygenated blood to your body. "[19659003] The woman showed signs of" acquired methemoglobinemia. "

Acid-rich blood is usually associated with a light red color, but when blood has a lower oxygen content it may appear blue," the website states.


Source link